Allergy meds, cold meds don't mix, FDA says

March 18, 2013 2:36:32 PM PDT
Do you know what's in your child's medications?Do you know what's in your child's medications?

This is the time of year when cold and allergy season overlap, so the FDA is warning parents to look at the active ingredients in your child's medication.

Taking more than one medicine at a time could cause serious health problems if the drugs have the same active ingredient. Combination medicines such as those for allergy, cough or fever and congestion may have more than one.

Too much antihistamine can cause sedation or agitation. In rare cases it can cause breathing problems.

The FDA warns parents to be careful if they give their children an antihistamine such as a Benadryl or Allegra, and also a cold medicine.

The FDA says parents need to be cautious and it's important not to inadvertently give your child a double dose.


Load Comments